Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Geometric transfer and the homotopy type of the automorphism groups of a manifold
HTML articles powered by AMS MathViewer

by D. Burghelea and R. Lashof PDF
Trans. Amer. Math. Soc. 269 (1982), 1-38 Request permission

Abstract:

Lifting concordances (pseudo-isotopies) in a smooth fibre bundle gives a transfer of stable concordance groups. Properties of the transfer are proved and exploited to obtain the homotopy structure of the group of diffeomorphisms or homeomorphisms of a manifold in a stable range.
References
  • Peter L. Antonelli, Dan Burghelea, and Peter J. Kahn, The concordance-homotopy groups of geometric automorphism groups, Lecture Notes in Mathematics, Vol. 215, Springer-Verlag, Berlin-New York, 1971. MR 0358834
  • Dan Burghelea, Automorphisms of manifolds, Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976) Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc., Providence, R.I., 1978, pp. 347–371. MR 520511
  • —, The structure of block automorphisms of $M \times {S^1}$, Topology 16 (1977), 67-78. —, The rational homotopy groups of $\operatorname {Diff} (M)$ and $\operatorname {Homeo} (M)$ in the stability range, Proc. Conf. Algebraic Topology (Aarhus, 1978), Lecture Notes in Math., vol. 763, Springer, Berlin and New York, pp. 604-626.
  • D. Burghelea and R. Lashof, Stability of concordances and the suspension homomorphism, Ann. of Math. (2) 105 (1977), no. 3, 449–472. MR 438365, DOI 10.2307/1970919
  • Dan Burghelea, Richard Lashof, and Melvin Rothenberg, Groups of automorphisms of manifolds, Lecture Notes in Mathematics, Vol. 473, Springer-Verlag, Berlin-New York, 1975. With an appendix (“The topological category”) by E. Pedersen. MR 0380841
  • A. E. Hatcher, Higher simple homotopy theory, Ann. of Math. (2) 102 (1975), no. 1, 101–137. MR 383424, DOI 10.2307/1970977
  • —, Concordance spaces, Proc. Sympos. Pure Math., vol. 32, Amer. Math. Soc., Providence, R. I., 1978. W. C. Hsiang and B. Jahren, On the homotopy groups of the diffeomorphism groups of spherical space forms (preprint).
  • R. Lashof, Embedding spaces, Illinois J. Math. 20 (1976), no. 1, 144–154. MR 388403
  • J. M. Boardman and R. M. Vogt, Homotopy invariant algebraic structures on topological spaces, Lecture Notes in Mathematics, Vol. 347, Springer-Verlag, Berlin-New York, 1973. MR 0420609
  • Friedhelm Waldhausen, Algebraic $K$-theory of topological spaces. I, Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976) Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc., Providence, R.I., 1978, pp. 35–60. MR 520492
Similar Articles
Additional Information
  • © Copyright 1982 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 269 (1982), 1-38
  • MSC: Primary 57R65; Secondary 20F38, 55R10, 58D05
  • DOI: https://doi.org/10.1090/S0002-9947-1982-0637027-4
  • MathSciNet review: 637027